Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 5, 2017, 12:28 AM CDT for Robertson County, Sumner County, Tennessee. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2017, 12:28 AM CDT (05:28 UTC)
- Expired
- Jun 5, 2017, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:18 AM CDT | FLASH FLOOD | Portland, TN | RECEIVED A REPORT OF WATER COVERING CORA STREET. SPOTTER REPORTED THE ROAD IS IMPASSIBLE. |
| Jun 5, 1:18 AM CDT | FLASH FLOOD | Portland, TN | RECEIVED A REPORT OF WATER COVERING THE ROADWAY. SPOTTER REPORTED THE ROAD IS IMPASSIBLE. |
| Jun 5, 2:10 AM CDT | HEAVY RAIN 1.5 | Portland, TN | RADAR INDICATED 1+ INCHES OF RAIN HAD FALLEN ACROSS THE AREA... AND THEY HAD HEAVY RAIN EARLIER IN THE EVENING. CALLED THE SHERIFF DISPTACH AND THEY REPORTED SEVERAL ROADS IN THE PORTLAND AREA HAD WATER ON THEM... BUT NONE WERE CLOSED AT THE TIME OF THE CALL. |
| Jun 5, 2:13 AM CDT | FLASH FLOOD | 8 Nne Gallatin, TN | DRY FORK CREEK AND DRY FORK CLOSED DUE TO FLASH FLOODLING. |
| Jun 5, 3:00 AM CDT | FLASH FLOOD | 5 Sse Portland, TN | OLD GALLATIN ROAD REPORTED CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
705
WGUS54 KOHX 050528
FFWOHX
TNC147-165-050830-
/O.NEW.KOHX.FF.W.0014.170605T0528Z-170605T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1228 AM CDT MON JUN 5 2017
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northern Sumner County in Middle Tennessee...
Northern Robertson County in Middle Tennessee...
* Until 330 AM CDT
* At 1226 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Some
gauges have received 1 to 2 inches of rain since 1130 pm. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Springfield, White House, Westmoreland, Cross Plains, Portland,
Orlinda, Adams, Cedar Hill, Mitchellville, Bethpage, Oak Grove and
Black Jack.
LAT...LON 3664 8621 3647 8625 3649 8706 3664 8706
3665 8659 3663 8656 3665 8649
$$
FB2 follow-up statements
934
WGUS74 KOHX 050717
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
217 AM CDT MON JUN 5 2017
TNC147-165-050830-
/O.CON.KOHX.FF.W.0014.000000T0000Z-170605T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sumner TN-Robertson TN-
217 AM CDT MON JUN 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
NORTHERN SUMNER AND NORTHERN ROBERTSON COUNTIES...
At 215 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Radar
indicated that 1 to 3 inches of rain have fallen. The City of
Portland has had multiple rounds of heavy rainfall and several
streets have water over them.
Some locations that will experience flooding include...
Springfield, White House, Westmoreland, Cross Plains, Portland,
Orlinda, Adams, Cedar Hill, Mitchellville, Bethpage, Oak Grove and
Black Jack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3664 8621 3647 8625 3649 8706 3664 8706
3665 8659 3663 8656 3665 8649
$$
FB317
WGUS74 KOHX 050822
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
322 AM CDT MON JUN 5 2017
TNC147-165-050831-
/O.EXP.KOHX.FF.W.0014.000000T0000Z-170605T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sumner TN-Robertson TN-
322 AM CDT MON JUN 5 2017
...THE FLASH FLOOD WARNING FOR NORTHERN SUMNER AND NORTHERN ROBERTSON
COUNTIES WILL EXPIRE AT 330 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3664 8621 3647 8625 3649 8706 3664 8706
3665 8659 3663 8656 3665 8649
$$
FBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:24 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 4, 11:24 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1124 PM CDT Sun Jun 4 2017 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... HRRR, along with other models, are currently honing in on some locally heavy rainfall for our northern areas overnight; and latest radar trends support that idea. Doppler radar estimates that an area over northern parts of Robertson County and northwest Sumner county has received upwards of two and a half to three inches of rainfall this evening, and a Flash Flood Warning and Areal Flood Advisory are in effect for that area for the next several hours. WPC observes that a very moist atmosphere and pool of instability, feeding into our northern areas, out of western Tennessee, suggests a gradual increase in intensity and coverage of showers and storms for the remainder of the night. Following collaborating with WPC and neighboring WFOs, have decided that conditions warrant a Flash Flood Watch for areas along and north of I-40 through 15z, Monday. The watch and updated grids will be coming out shortly. && .AVIATION... 06Z TAF DISCUSSION. BNA/CKV/CSV...Convection has been increasing in coverage the last several hours, particularly north of I-40, and this area is expected to the focus of overnight activity as a surface front approaches the mid state from the NW. Evening sounding from OHX shows a very moist, unstable environment now in place (surface- based CAPE of 2,731 J/Kg, LI of -7, PWAT of 1.74 inches, K-index of 34). So the ingredients are definitely in place for active weather over the next several hours. The surface front will move through Middle Tennessee tomorrow, and this will provide the focus required for more widespread thunderstorms, and have tried to time these with the front. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 AM CDT Monday FOR Cheatham-Clay- Davidson-Dickson-Fentress-Houston-Jackson-Macon-Montgomery- Overton-Pickett-Putnam-Robertson-Smith-Stewart-Sumner-Trousdale- Wilson. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Jun 4, 9:17 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 917 PM CDT Sun Jun 4 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-051530- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 917 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight Periods of showers and isolated thunderstorms are expected to produce locally heavy rainfall over northern areas for the remainder of the night. A Flash Flood Watch has been issued for areas along and north of Interstate 40, with many locations in the watch area likely to see rainfall amounts around an inch, and localized amounts of 3 inches or more. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The Flash Flood Watch continues for areas along and north of Interstate 40, through 10 am CDT, Monday morning. .SPOTTER INFORMATION STATEMENT... Please pass along reports of flooding to the National Weather Service Office in Old Hickory. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:55 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 3 hr |
| Jun 4, 8:28 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| Jun 4, 9:09 PM CDT | Flash Flood Watch | OHX | Cheatham, Clay, Davidson, Dickson, Fentress, Houston and 12 more | 18 hr |
| Jun 4, 10:16 PM CDT | Areal Flood Advisory | OHX | Macon | 3 hr |
| Jun 5, 12:42 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jun 5, 11:07 AM CDT | Areal Flood Advisory | OHX | Sumner, Trousdale, Wilson | 113 min |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.